Dec 26, 2006
I've seen a couple of postings about Reyataz causing kidney stones. I knew about Crixivan kidney crystal "sludge", but had never heard about Reyataz stones. In the Reyataz literature/trials, I don't see any mention of kidney stones. Is there any research data on this or just anecdotal?
Response from Dr. Young
Thank you for your post.
Yes, there are sporadic case reports of kidney stones (nephrolithiasis) associated with the use of atazanavir (Reyataz). At least a couple of reports that I'm aware of have done very detailed biochemical analyses that show atazanavir in the isolated stone material.
These cases likely very rare, which is why even the largest clnical trials didn't identify stones as a side effect (since the studies involve fewer than 1000 persons, the studies can't reliably identify a complication that is less common than 1 in a 1000).
Hope this helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.